MAUDE Adverse Event Report: DEPUY MITEK LLC US LATARJET CC STEP DRILL 3.2MM; SURGICAL HAND DRILL

DEPUY MITEK LLC US LATARJET CC STEP DRILL 3.2MM; SURGICAL HAND DRILL
Model Number 285240
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(6).(b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by the affiliate via email that during an unknown procedure the latarjet glenoid long drill bit 3.2 and the latarjet cc step drill 3.2mm were a bit blunt.No patient consequence and no surgical delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: additional information: b5: subsequent follow-up with the customer, additional information was received.It was reported that there was a surgical delay of maybe one minute, very minimal.The case was completed using the drill bit that was blunt.There was no alternative product available as the drill could still be used.There was no surgical intervention planned.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the complaint device is not being returned, therefore unavailable for a physical evaluation.However a photo was provided.Upon visual inspection of the photo, confirms the distal end of the device is dull and the device appears worn.The complaint reported was confirmed.The photo do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.The possible root cause for the reported failure can be attributed to field wear due to rough handling, however; this cannot be conclusive determined.Given that invalid lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
LATARJET CC STEP DRILL 3.2MM
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9808742
Report Number1221934-2020-00795
Device Sequence Number16836670
Product Code LXH
UDI-Device Identifier10886705017942
UDI-Public10886705017942
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number285240
Device Catalogue Number285240
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer03/16/2020
04/27/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date03/17/2020
04/28/2020
Patient Sequence Number1